Alert archive / Tennessee / Tornado Warnings in 2010

Tornado Warning 45, NWS Nashville, TN

October 24, 2010Lawrence County, Lewis County, Maury County, Tennessee

NWS Nashville, TN issued this tornado warning at Oct 24, 2010, 7:08 PM CDT for Lawrence County, Lewis County, Maury County, Tennessee. It was in force for 37 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 24, 2010, 7:08 PM CDT (00:08 UTC)
Expired
Oct 24, 2010, 7:45 PM CDT
In force
37 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Lawrence County, TN, Lewis County, TN, Maury County, TN

The radar

The Nashville radar (KOHX), 98 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 24, 7:24 PM CDTTORNADOMount Pleasant, TNTRAINED SPOTTER REPORTED A RAIN-WRAPPED, ALBEIT WELL-DEFINED TORNADO, VISIBLE DURING LIGHTNING FLASHES, DUE WEST OF THE MAURY COUNTY AIRPORT IN MOUNT PLEASANT.
Oct 24, 7:25 PM CDTTSTM WND DMGMount Pleasant, TN5 POWER POLES WERE SNAPPED BY STRAIGHT LINE WINDS.
Oct 24, 7:30 PM CDTTSTM WND DMG7 Wsw Columbia, TNTREE REPORTED DOWN AT THE INTERSECTION OF CANAAN AND ASHWOOD ROADS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.1 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2010-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2010-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
1945 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

645 
WFUS54 KOHX 250008
TOROHX
TNC099-101-119-250045-
/O.NEW.KOHX.TO.W.0045.101025T0008Z-101025T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
708 PM CDT SUN OCT 24 2010

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN MAURY COUNTY IN MIDDLE TENNESSEE...
  EAST CENTRAL LEWIS COUNTY IN MIDDLE TENNESSEE...
  EXTREME NORTH CENTRAL LAWRENCE COUNTY IN MIDDLE TENNESSEE...

* UNTIL 745 PM CDT

* AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 11 MILES
  SOUTHWEST OF MOUNT PLEASANT...OR 12 MILES SOUTHEAST OF HOHENWALD...
  MOVING NORTHEAST AT 30 MPH.

* THE TORNADO WILL BE NEAR...
  MOUNT PLEASANT BY 730 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT FUNNEL CLOUDS...DAMAGING WINDS...LARGE HAIL OR FLOODING
TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3
3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3565 8713 3548 8703 3544 8738 3550 8740
TIME...MOT...LOC 0008Z 238DEG 26KT 3548 8735

$$

19

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Oct 24, 6:26 PM CDT, 42 minutes earlier.

Area forecast discussion, Oct 24, 6:26 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
626 PM CDT SUN OCT 24 2010

.UPDATE...FOR 00Z AVIATION FORECASTS.

&&

.AVIATION...EXPECT AN AREA OF NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS
TO MOVE EASTWARD ACROSS THE MID STATE TONIGHT. OCCASIONAL MVFR
CONDITIONS EXPECTED FROM LOWERING CIGS AND RESTRICTED VSBY IN
SHRA AND TSTMS. BRIEF IFR CONDITIONS DUE TO LOWER VSBY EXPECTED
INVOF OF HEAVIEST TSTMS, AND LATE TONIGHT AND EARLY MONDAY DUE TO
LOW CIGS (ESPECIALLY IN THE CROSSVILLE AREA). EXPECT CONDITIONS TO
IMPROVE BY EARLY AFTERNOON ON MONDAY, AS UPPER LEVEL DISTURBANCE
MOVES EAST OF OUR AREA. VFR CONDITIONS WILL LIKELY PREVAIL AFTER
18Z.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19
Hazardous weather outlook, Oct 24, 9:53 AM CDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
953 AM CDT SUN OCT 24 2010

TNZ005>011-022>034-056>066-075-077>080-093>095-251000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
953 AM CDT SUN OCT 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT.
STRONG TO DAMAGING WINDS WILL BE THE MAIN THREAT...ALTHOUGH
HAIL MAY ALSO OCCUR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LOCALLY HEAVY RAIN IS POSSIBLE TUESDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

31

In the hours before

Special weather statement, Oct 24, 5:45 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
545 PM CDT SUN OCT 24 2010

TNZ056-058-093-242315-
LEWIS-PERRY-WAYNE-
545 PM CDT SUN OCT 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR LEWIS...PERRY AND WAYNE
COUNTIES...

AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
SEVERE THUNDERSTORM OVER WESTERN TENNESSEE...NEAR SAVANNAH...MOVING
NORTHEAST AT 30 MPH. IF THIS STORM CONTINUES TO SHOW SEVERE CHARACTERISTICS
A SEVERE WEATHER WARNING MAY BE REQUIRED FOR PARTS OF WAYNE...LEWIS
AND PERRY COUNTIES SHORTLY.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 7:32 PM CDTTornado Warning EmergencyOHXMaury28 min
Oct 24, 7:42 PM CDTSevere Thunderstorm WarningOHXLawrence, Wayne33 min
Oct 24, 7:56 PM CDTTornado WarningOHXMaury, Williamson17 min
Oct 24, 8:12 PM CDTTornado WarningOHXRutherford, Williamson33 min
Oct 24, 8:13 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence32 min
Oct 24, 8:40 PM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Rutherford, Smith, Wilson56 min
Oct 24, 8:50 PM CDTSevere Thunderstorm WarningOHXMarshall, Maury21 min
Oct 24, 9:09 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall, Rutherford36 min
Oct 24, 9:21 PM CDTTornado WarningOHXBedford, Coffee, Rutherford39 min
Oct 24, 9:37 PM CDTSevere Thunderstorm WarningOHXWayne23 min
Oct 24, 9:39 PM CDTSevere Thunderstorm WarningOHXJackson, Overton, Putnam51 min
Oct 24, 10:01 PM CDTSevere Thunderstorm WarningOHXLawrence, Lewis, Wayne29 min
Oct 25, 12:43 AM CDTSevere Thunderstorm WarningOHXBedford, Coffee32 min
Oct 25, 4:02 PM CDTWind AdvisoryOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more24 hr

Nearby

Tornado Warnings in Tennessee, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.